MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1916
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient information: requested, not provided.E1: establishment information: requested, unknown.The actual sample was not available.Instead, a reference photo of the suspected actual sample was received.The cannula is captured by the sheath-tooth and the wing collar is activated.The defects that could lead to the complaint cannot be confirmed in the photo.Retention samples were visually inspected and confirmed free from any damaged parts, or any molding-related defects on the product that will lead to the complaint.There was no issued nonconformity report related to human error during lot production.Our sg needles are assembled under validated parameters using an automated machine.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.We have a cannula guide chuck replacement during the collar assembly process, wherein it visually checks if the cannula is centered between the collar and protector.The condition of the cannula guide chuck has enough clearance to prevent a bent cannula.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Our sheath is manually assembled into the needle by inserting the sheath pin into the collar ear.The fitting of the sheath and collar is checked wherein damage on the collar can be trapped.Product inspection after manual sheath assembly is performed where the collar and sheath fitting condition is checked.We have a visual in-process inspection conducted during the sg assembly and boxing process.Part of the check items is the condition of the assembled product including damaged parts that will affect product function.Before shipment, we have an outgoing inspection to check the assembly condition of the product.The proper method of activation on the hard surface.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.This is the first time we have received a broken collar complaint in the last two fiscal years.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.We have a series of inspections conducted during the molding process, needle assembly, sg assembly, and boxing process to check the condition of the products.Similarly, the defects on the collar can be trapped during product inspection after manual sheath assembly.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that a sublocade 300 milligram long-acting injection (lia) was administered to a client with no complications.The needle protector cap was applied by pressing it gently against a table.The needle base appeared to crack or bend, resulting in the needle turning roughly 30 degrees from parallel to the barrel and slicing an open wound to the crease between the left forefinger distal and middle phalanx.No excessive force or carelessness was involved, suggesting a possible fault in the needle mount.Additional information received on december 16, 2024: after the event, the safety latch was engaged on the needle, and it was disposed of in a sharp's container.It was later retrieved, as it was thought wise to have it available.The device believed to be the offending one was fished out.Since the safety latch is now firmly in place, the needle cannot be closely assessed without removing the safety latch.A photo of the suspect device is attached, but it looks normal, and the condition of the device where it is hidden by the safety latch cannot be assessed.It is not entirely certain which part of the needle, or its mount cracked or bent.There is a faint recollection that the narrowest part of the plastic shroud around the needle, nearest to the exposed needle, bent with it.A medical appointment for testing for blood-borne diseases is pending.In addition to immediate first aid, no further medical intervention was required.The injury is not so much a "sticking" injury but rather a long gash caused by the sharp edges of the needle slicing the finger, likely due to the sharp edges surrounding the needle aperture.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21072022
Report Number3003902955-2024-00110
Device Sequence Number8372485
Product Code FMI
UDI-Device Identifier14806017510715
UDI-Public(01)14806017510715(17)270731(10)220813C
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1916
Device Lot Number220813C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE 300MG.
Patient SexUnknown